# SDR 97ZZZX1316

- Difficulty date: October 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6741S
- Make and model: Cessna 150H
- Aircraft serial: 15067541
- Engine: Cont O200A
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Bolt
- Part number: 22532
- Condition: Failed
- Location: Assory Grbox
- Part time: 2,450 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

THE ENGINE QUIT SUDDENLY IN CRUISE FLIGHT WITHOUT WARNING AND WOULD NOT RESPOND TO RESTART ATTEMPTS.  A NORMAL LANDING WAS MADE IN A FARM FIELD.  DISASSEMBLY INSPECTION INDICATED THE FOUR BOLTS (22532) USED TO SECURE THE CRANKSHAFT CLUSTER GEAR (35016) BROKE OFF ALLOWING THE GEAR TO ROTATE INDEPENDENTLY OF THE CRANKSHAFT.  PROPER ASSEMBLY WAS INDICATED BY REMAINING SAFETY WIRE ON BOLT HEADS.  FATIGUE FAILURE INDICATIONS WERE NOTED ON ONE BOLT IN THE THREADED AREA.  REMAINING BOLT FRACTURE FACES WERE SMEARED.  THE ENGINE MAY HAVE HAD A PREVIOUS SUDDEN STOPPAGE.  REUSE OF THE BOLTS IS NOT CONTRARY TO THE OVERHAUL MANUAL.  RECOMMEND REPLACEMENT OF THESE BOLTS EACH ENGINE OVERHAUL OR PROPELLER STRIKE.
